Hi Tessa, Mojo and Maria, thank you. Yes I was told that sometimes the gcsf can work too well in boosting our cells..the onc scrurinises mine,
i think it could be reduced if the cells got too flush!
Re self injections...
Yes, I realise the self injections are/can be very off putting.
I never thought id be able to do them! However, I got a dvt from capecitabine and have now been self injecting In the tummy for about three years! The blood thinner leaves little lumps which one has to try and avoid injecting into ...but they go away after a while.
The GCSF doesnt leave lumps and doesnt hurt. I have three daily injections after each Eribulin.
re the fluid coming back out of the injection site...this frequently happens and I dont think it matters...obviously we lose a Tiny fraction of the dose.....its more likely to happen if the needle isnt quite in to the hilt. You could discuss it with your onc or nurse.
thanks for the info. They did time the Neulasta so it was at least 24 hours after chemo. I had the chemo on Thursday morning and the neulasta on Friday lunchtime. I might ask about having it the day after this time and see if it makes a bit of difference re side effects overall though.
Hi Mama T,
interesting you were given neulasta the day after chemo, im on Neupogen, which is similar and was told i must begine the injections at leasr 24/24 after chemo....you might want to check with them if it should be given a bit later next time......i get the odd bone ache but nothing unpleasant.this article is very informative...xx
also...drink buckets of water if you can
I've given up today & gone back to bed where its nice & warm. Feeling very out of sorts today, but I think it must be a combination of uti, antibiotics plus those pesky g-csf injections. Oh yeah and the chemo obvs.
I had much more energy on the Docetaxel albeit with aches and pains. I dunno. Frustrating FEC!
JoJo xx (no snow yet!)
Sorry to butt in on your thread. Having read Maria's struggle on another thread and seeing how others struggle.......
Having a diary to record your symptoms, side effects, temperature, etc. is very helpful.
Should any of you struggle with nausea or diarrhea for more than a day or two - you really ought to contact your chemo team or helpline. It is very important that this is addressed quickly. Don't despair too much - your anti sickness medication can be adjusted for the next time. hence the diary is a very good idea.
Please do not take any additional medications, which have not been approved/ checked as ok by your treatment team. They could be contraindicative to your chemo regime.
Steroids - as you come off them, you might find that you 'crash' - so be aware and be kind to yourself.
I have gone through 6 x FEC and am now 4 1/2 months past my last one. For some, the first chemo is very challenging, whilst others struggle more further down the line. Chemo affects everyone in a different way due to type of regime, age and underlying health challenges.
Please call the chemo helpline or your treatment team, if anything at all is amiss - that is what they are there for. Do not wait and see, whether it goes away or gets better - your body will, through chemo - nor react and work the way it usually does.
Sorry that we all appear to be suffering a bit with some aches and pains and everything else 😞
Jojo, I had the single shot GCSF Neulasta, which is supposedly slow release. I had it the day after chemo. Felt yuk the next day (but suspect that was poor reaction to steroids), then started having butt pain 2 days after jab, this then carried on for about 3-4 days with aches in shoulders, back and legs. I also felt like I was getting a cold, and one lymph node swelled up (went to GP, no sign of infection). It's difficult to know whether our aches are unrelated, or what they are the SE from e.g. chemo, steroids, GCSF, antisick etc
As for constipation, my son takes medicine for this. Lactulose and Movicol are stool softeners, but to get things moving, sodium picosulphate does the job (heavy duty), but can have very nasty side effects (it's what they sometime give you before tummy scans for a 'clear-out')
Well done Maria, one down. At the time of my first FEC I felt wobbly, and looking back, I think my head was somewhere else, definitely not on top of my shoulders, for probably 5 days. Whether that was the chemo or as Zena says, your take home pharmacy, I have no idea.
Best thing is to take each day at a time, and rest if you need to.